Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So basically i was on one 20 mg pill for month 1. Then, for month 2, i got switched to two 20 mg pills a day (40 mg). Within the first week and up to this point (9 days on 40) my face has looked pretty bad. I havent neccessarily broken out, but i have more red marks and a couple new pimples. I called my doc and she said what was happening was that the medicine was working double time to push everything to the surface of my skin. She said now is where it gets worse before better.

............Then what was the point of the first 20 mg month?

I'd appreciate your input

Link to comment
Share on other sites

............Then what was the point of the first 20 mg month?

I'd appreciate your input

Use your common sense, man. To let your body adjust to the drug, and probably specifically your liver. Almost everyone who does Accutane has an initial adjustment dose like this. You haven't heard about what this drug can do to you? Some doctors will just put you straight onto the higher dosage (like mine did, he's pretty gung-ho), but most wouldn't. The 20mg would have still been working to accumulate in your system, but a doubling of the daily dose would account for the difference you're feeling. Did she have you take a blood test while on the 20mg? If so, and your body had responded negatively to the 20mg, it gives the doctor a chance to assess whether or not you can continue with a higher dose, or at all.

Link to comment
Share on other sites

............Then what was the point of the first 20 mg month?

I'd appreciate your input

Use your common sense, man. To let your body adjust to the drug, and probably specifically your liver. Almost everyone who does Accutane has an initial adjustment dose like this. You haven't heard about what this drug can do to you? Some doctors will just put you straight onto the higher dosage (like mine did, he's pretty gung-ho), but most wouldn't. The 20mg would have still been working to accumulate in your system, but a doubling of the daily dose would account for the difference you're feeling. Did she have you take a blood test while on the 20mg? If so, and your body had responded negatively to the 20mg, it gives the doctor a chance to assess whether or not you can continue with a higher dose, or at all.

Yeah I took the 2nd blood test at the end of the month and everything was fine so I was clear to be bumped up. I was just wondering if the getting worse part was normal compared to other people that were bumped up like this. And if so, how long until you start to see results again? The doc said most people see dramatic results within the 2nd month (being bumped up to a higher dosage).

Link to comment
Share on other sites

Yea I herad that getting worse is normal. but dont worry after the worst part it will only get better. but im not sure when u will start to see results. depends onthe person butttt, i think by 3-4 month u should see definite results

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×